MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference pr(b)(4).
 
Event or Problem Description
A distributor reported an issue with a nevertouch direct procedure kit.The following was reported: normal use of the nt direct fibre with a small saphenous vein.At procedure closure, when pulling back the last 10 cm, the fiber fractured.No part of the fiber remained inside the patient.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch direct fiber.A visual review of the fiber noted that the fiber was fractured 10cm from fiber tip.The fiber buffer layer is melted / elongated at the break point on both sections of the returned fiber assembly.This indicates the laser was fired for a period of time after the break occurred.The fiber core at the break point is relatively flat indicating a low stress break.The entire length of the returned fiber assembly was stressed by bending it to approximately a 1" radius and no weak points were found.The customer's reported complaint of the fiber was fractured/detached is confirmed.Although the complaint is confirmed, an exact root cause of the failure cannot be determined.The fiber material was either adversely affected by handling during the procedure which weakened it or there was an inherent flaw in the fiber glass core which resulted in a break when handling the fiber assembly.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key11967875
Report Number1319211-2021-00044
Device Sequence Number19900704
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number11403101
Device Lot Number5430494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR